Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 127, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Sep 11, 2016, 6:43 PM EDT for Beaufort County, Jasper County, South Carolina; Effingham County, Georgia. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2016, 6:43 PM EDT (22:43 UTC)
- Expired
- Sep 11, 2016, 7:27 PM EDT
- In force
- 44 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Effingham County, GA, Beaufort County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 19 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 7:06 PM EDT | TSTM WND DMG | 4 Nnw Ridgeland, SC | TREE DOWN ACROSS POWER LINES NEAR INTERSECTION OF GRAYS HIGHWAY AND CALF PEN BAY ROAD. |
| Sep 11, 7:08 PM EDT | TSTM WND DMG | 2 Se Pineland, SC | SC HIGHWAY PATROL REPORTS A TREE DOWN NEAR INTERSECTION OF COHEN ROAD AND CALF PEN BAY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
165
WUUS52 KCHS 112243
SVRCHS
GAC103-SCC013-053-112345-
/O.NEW.KCHS.SV.W.0127.160911T2243Z-160911T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
643 PM EDT SUN SEP 11 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
EFFINGHAM COUNTY IN SOUTHEASTERN GEORGIA...
BEAUFORT COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
JASPER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 745 PM EDT
* AT 643 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF RIDGELAND TO 7 MILES SOUTHEAST
OF YEMASSEE...MOVING SOUTHWEST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RIDGELAND...CLARENDON...TARBORO...COOSAWHATCHIE...GRAHAMVILLE...OLD
HOUSE...SHELDON AND TILLMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3244 8127 3232 8115 3238 8079 3265 8072
3261 8095 3258 8124
TIME...MOT...LOC 2243Z 053DEG 5KT 3255 8107 3262 8074
HAIL...0.88IN
WIND...60MPH
$$3 follow-up statements
202
WWUS52 KCHS 112254
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
654 PM EDT SUN SEP 11 2016
GAC103-SCC013-053-112345-
/O.CON.KCHS.SV.W.0127.000000T0000Z-160911T2345Z/
EFFINGHAM GA-BEAUFORT SC-JASPER SC-
654 PM EDT SUN SEP 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR EFFINGHAM...BEAUFORT AND JASPER COUNTIES...
AT 654 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF RIDGELAND TO 6 MILES SOUTHEAST OF
YEMASSEE...MOVING WEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
RIDGELAND...CLARENDON...TARBORO...COOSAWHATCHIE...GRAHAMVILLE...OLD
HOUSE...SHELDON AND TILLMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3244 8127 3232 8115 3238 8079 3265 8072
3261 8095 3258 8124
TIME...MOT...LOC 2254Z 068DEG 7KT 3255 8110 3261 8078
HAIL...0.88IN
WIND...60MPH
$$050
WWUS52 KCHS 112305
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
705 PM EDT SUN SEP 11 2016
SCC013-112315-
/O.CAN.KCHS.SV.W.0127.000000T0000Z-160911T2345Z/
BEAUFORT SC-
705 PM EDT SUN SEP 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR BEAUFORT COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3232 8115 3244 8127 3258 8124 3261 8095
3263 8085 3237 8092
TIME...MOT...LOC 2305Z 069DEG 10KT 3255 8112 3259 8087
$$
GAC103-SCC053-112345-
/O.CON.KCHS.SV.W.0127.000000T0000Z-160911T2345Z/
EFFINGHAM GA-JASPER SC-
705 PM EDT SUN SEP 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR EFFINGHAM AND JASPER COUNTIES...
AT 705 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF RIDGELAND TO 6 MILES SOUTH OF
YEMASSEE...MOVING WEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
RIDGELAND...TARBORO...COOSAWHATCHIE...GRAHAMVILLE...OLD HOUSE...
TILLMAN...SWITZERLAND AND EBENEZER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3232 8115 3244 8127 3258 8124 3261 8095
3263 8085 3237 8092
TIME...MOT...LOC 2305Z 069DEG 10KT 3255 8112 3259 8087
HAIL...0.88IN
WIND...60MPH
$$058
WWUS52 KCHS 112327
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
727 PM EDT SUN SEP 11 2016
GAC103-SCC053-112336-
/O.CAN.KCHS.SV.W.0127.000000T0000Z-160911T2345Z/
EFFINGHAM GA-JASPER SC-
727 PM EDT SUN SEP 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR EFFINGHAM AND JASPER COUNTIES
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THESE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.
LAT...LON 3232 8115 3244 8127 3258 8124 3261 8095
3263 8085 3237 8092
TIME...MOT...LOC 2324Z 053DEG 5KT 3253 8115 3257 8090
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:42 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Sep 11, 3:42 PM EDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Charleston SC 342 PM EDT Sun Sep 11 2016 .SYNOPSIS... A weakening cold front will approach the area tonight before stalling over or near the area Monday. An area of low pressure should then pass to the south Tuesday into Wednesday bringing with an increase in tropical moisture. A cold front will then approach from the north Thursday into Friday. High pressure will then return next weekend. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... A weak cold front will approach from the northwest late. This could lead to some showers and thunderstorms continuing overnight, especially north and west toward the Midlands/CSRA. Can't rule out an isolated severe storm with damaging winds the rest of the afternoon given DCAPEs near 1000 j/kg. Could see some patchy fog develop late, mainly where clouds thin out which is most likely near the Altamaha. Low temps will mainly be in the lower to mid 70s, warmest nearest the coast. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... Monday: Surface high pressure building into the northeastern states will help shift winds to a more easterly direction during the day as a weak cold front stalls across the area. Increasing moisture in the mid and upper levels of the atmosphere ahead of a weak upper level low in the northern Gulf of Mexico will help push precipitable water values to around 2 inches. Even though there will be quite a bit of cloud cover, some heating on Monday should result in the development of scattered mainly afternoon showers and thunderstorms, most likely across inland areas in close proximity to the deepest moisture. The slow motion of the convection could result in some heavy rain in some areas. High temperatures will be a good 5 to 7 degrees lower than those from today due to more cloud cover, earlier and greater coverage of convection and an easterly wind off the ocean. The coverage and intensity of the convection will drop off during the evening with the loss of heating. Cannot rule out precipitation at anytime during the night, so maintained at least slight chance, highest near the coast. Tuesday and Wednesday: A weak area of low pressure associated with convection in the southeastern Bahamas is expected to move northwest across Florida Tuesday and into or near the Florida panhandle by Wednesday. A surge of mid and high level moisture associated with the system will move into southern areas Tuesday and possibly spread into other areas Tuesday night and likely persist at least into Wednesday. The remains of the stalled front providing weak forcing combined with surface dew points in the lower to perhaps mid 70s should aid in the development for afternoon showers and/or thunderstorms both Tuesday and Wednesday afternoons and evenings. With precipitable water values likely around 2.25 inches, especially in the south, slow moving or training thunderstorms pose a threat for localized heavy rainfall during the afternoon and evening hours both days. The greatest precipitation coverage is anticipated over southern areas where likely pops are now in the forecast for both Tuesday and Wednesday. A decent amount of cloud cover and precipitation should keep highs mainly in the mid to perhaps upper 80s, with lower 80s near the coast. Lows will be rather warm, mainly in the lower to mid 70s. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... Latest guidance indicates a slightly weaker signal in regards to a wedge type pattern developing east of the Appalachian Mountains during the later half of the week. However, a cold front is still anticipated to approach from the north Thursday into Friday with a slightly cooler airmass within a northeast flow regime. Given this scenario, chances of showers and thunderstorms will be possible along/ahead of a southward advancing front on Thursday, before best chances of precip occur over coastal waters on Friday. A large mid/upper lvl ridge of high pressure is then expected to develop over much of the southern United States this weekend, allowing temps to warm a few degrees into the mid and upper 80s. By Sunday, a southerly flow returns ahead of another front approaching inland areas late. Showers/thunderstorms will be possible starting off next week, but greatest chances should occur well inland near the vicinity of the approaching front. Temps should also warm a degree or two above normal, into the upper 80s away from the coast. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... Generally VFR at both KCHS/KSAV. Small risk of restrictions from showers/thunderstorms ahead of an approaching/stalling cold front, mainly this afternoon and again after daybreak Monday. Also, low clouds and/or fog could impact the terms late tonight, especially at KCHS. However, chances/confidence too low to warrant mentioning at this point. Extended Aviation Outlook: VFR conditions should prevail outside of brief showers or thunderstorms Monday. Flight restrictions will then be possible Tuesday and Wednesday as low pressure tracks just south of the area, especially at the SAV terminal. Additional flight restrictions will be possible Thursday as a cold front approaches from the north with showers and/or thunderstorms. && .MARINE... Tonight: No significant concerns as a weak pressure gradient resides over the region ahead of an approaching weak cold front from the northwest. Winds mainly 10 kt or less with seas 2 ft or less. Monday through Friday: A weak cold front should stall across the coastal waters on Monday. Easterly winds at or below 12 knots will develop on Monday. Seas should be no higher than 2-3 feet. An east/northeast wind should then persist and increase a bit over the waters Tuesday into Wednesday as an area of low pressure tracks across Florida. In general, winds could approach 15 knots or so while seas range from 2 to 4 feet. A cold front should then approach northern waters late Thursday into early Friday with northeast winds that gust as high as 15-20 kt and seas that build up to 3-5 ft. Small Craft Advisory conditions could be possible early weekend. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && SYNOPSIS... NEAR TERM...RJB SHORT TERM...MTE LONG TERM...DPB AVIATION...MTE/RJB MARINE...MTE/RJB
Hazardous weather outlook, Sep 11, 4:37 AM EDT, 14 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 437 AM EDT SUN SEP 11 2016 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-120845- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 437 AM EDT SUN SEP 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Sep 11, 5:13 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
513 PM EDT SUN SEP 11 2016
SCZ043-049-050-112200-
INLAND COLLETON SC-CHARLESTON SC-COASTAL COLLETON SC-
513 PM EDT SUN SEP 11 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
COLLETON COUNTIES UNTIL 600 PM EDT...
AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JACKSONBORO...OR 13 MILES SOUTHEAST OF
WALTERBORO...MOVING SOUTHEAST AT 15 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH...UP TO PENNY SIZED HAIL AND
EXCESSIVE CLOUD TO GROUND LIGHTNING.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
UNLIKELY. ALL OUTDOOR ACTIVITIES SHOULD CEASE. MOVE
INDOORS IMMEDIATELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HOLLYWOOD...RAVENEL...MEGGETT...YONGES ISLAND...BEARS BLUFF...ADAMS
RUN AND JACKSONBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3289 8039 3288 8040 3286 8040 3285 8034
3272 8013 3253 8035 3279 8059 3292 8044
TIME...MOT...LOC 2112Z 315DEG 12KT 3281 8046Special weather statement, Sep 11, 5:33 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
533 PM EDT SUN SEP 11 2016
SCZ043>045-048>050-052-112215-
DORCHESTER SC-INLAND BERKELEY SC-INLAND COLLETON SC-
TIDAL BERKELEY SC-CHARLESTON SC-BEAUFORT SC-COASTAL COLLETON SC-
533 PM EDT SUN SEP 11 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...
BEAUFORT...DORCHESTER...BERKELEY AND COLLETON COUNTIES UNTIL 615 PM
EDT...
AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SLANDS BRIDGE TO
NEAR DALE...AND MOVING EAST AT 20 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
UNLIKELY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
NORTH CHARLESTON...SUMMERVILLE...GOOSE CREEK...
HANAHAN...BEAUFORT...MIDDLETON PLACE AND LADSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3296 7985 3234 8057 3260 8078 3304 8026
TIME...MOT...LOC 2132Z 288DEG 19KT 3294 8024 3260 8064Local storm report, Sep 11, 6:09 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
609 PM EDT SUN SEP 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM FUNNEL CLOUD LADSON 32.99N 80.11W
09/11/2016 CHARLESTON SC PUBLIC
&&
EVENT NUMBER CHS1600776
MSSpecial weather statement, Sep 11, 6:15 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
615 PM EDT SUN SEP 11 2016
SCZ042-047>049-051-112300-
INLAND JASPER SC-BEAUFORT SC-COASTAL JASPER SC-COASTAL COLLETON SC-
HAMPTON SC-
615 PM EDT SUN SEP 11 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...BEAUFORT...
JASPER AND COLLETON COUNTIES UNTIL 700 PM EDT...
AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GILLISONVILLE TO
NEAR DALE...AND MOVING SOUTH AT 15 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
BEAUFORT...PORT ROYAL...RIDGELAND...CLARENDON...POCOTALIGO...
GRAHAMVILLE...SHELDON AND BURTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3250 8046 3246 8045 3246 8044 3238 8041
3240 8113 3265 8107 3267 8053
TIME...MOT...LOC 2215Z 359DEG 13KT 3259 8099 3260 8062Special weather statement, Sep 11, 6:30 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
630 PM EDT SUN SEP 11 2016
GAZ087-088-112315-
SCREVEN GA-JENKINS GA-
630 PM EDT SUN SEP 11 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS AND SCREVEN
COUNTIES UNTIL 715 PM EDT...
AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
PERKINS TO NEAR HERNDON...AND MOVING EAST AT 30 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
MILLEN...BUTTS...HILTONIA...ROCKY FORD...HILLTONIA...MILLHAVEN...
SCARBORO AND PERKINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3291 8209 3292 8208 3292 8195 3295 8186
3295 8182 3291 8176 3300 8162 3264 8169
3264 8180 3265 8184 3263 8191 3263 8203
3266 8208 3279 8213
TIME...MOT...LOC 2230Z 254DEG 27KT 3298 8202 3279 8212Local storm report, Sep 11, 6:34 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
634 PM EDT SUN SEP 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FUNNEL CLOUD SUMMERVILLE 33.02N 80.18W
09/11/2016 DORCHESTER SC SOCIAL MEDIA
&&
EVENT NUMBER CHS1600777
MSThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 3:10 PM EDT | Special Weather Statement | CHS | Bamberg | 35 min |
| Sep 11, 4:57 PM EDT | Special Weather Statement | CHS | Berkeley | 48 min |
| Sep 11, 5:13 PM EDT | Special Weather Statement | CHS | Colleton | 47 min |
| Sep 11, 5:33 PM EDT | Special Weather Statement | CHS | Colleton | 42 min |
| Sep 11, 5:44 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 61 min |
| Sep 11, 6:15 PM EDT | Special Weather Statement | CHS | Jasper | 45 min |
| Sep 11, 6:30 PM EDT | Special Weather Statement | CHS | Jenkins | 45 min |
| Sep 11, 7:34 PM EDT | Special Weather Statement | CHS | Screven | 41 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2016Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.